MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ENDOMAT SELECT

KARL STORZ SE & CO. KG ENDOMAT SELECT
Model Number UP210
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the saline supply ran out during surgery, so the nurse was instructed to replace it.After the replacement, air was mixed in when the stopcock was released, causing the saline to flow after a delay of several seconds.The patient developed air embolism after surgery, but recovered and was discharged.Due to the adverse consequences for the patient and the prolonged hospitalization the case is deemed reportable.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.Internal karl storz reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the product was inspected, no defect and no abnormality in the device log was found.The most probable root cause is that the user has injected air into the hose connection when changing the fluid.Device evalaiton was completed on september 17,2024 internal karl storz reference number: (b)(4).

Brand Name
ENDOMAT SELECT
Common Device Name
ENDOMAT SELECT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20028133
Report Number9610617-2024-00293
Device Sequence Number20666658
Product Code HIG
UDI-Device Identifier04048551376041
UDI-Public04048551376041
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUP210
Device Catalogue NumberUP210
Device Lot NumberRM09413
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown